| Catalog Number |
CS-22122-F |
| Medical Device Problem Code |
Unraveled Material (1664)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/05/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that, "dialysis catheter was placed in icu, the guidewire kinked inside the catheter, upon removal of the catheter, the wire and coil separated.A second catheter was opened and inserted successfully".Additional information from the clinical staff indicated that the patient passed away a few days later, unrelated to this incident.
Additional Manufacturer Narrative
Qn #(b)(4).
Event or Problem Description
It was reported that "dialysis catheter was placed in icu, the guidewire kinked inside the catheter, upon removal of the catheter, the wire & coil separated.A second catheter was opened and inserted successfully.".Additional information from the clinical staff indicated that the patient passed away a few days later, unrelated to this incident.
Additional Manufacturer Narrative
(b)(4).The actual device was not returned; however, the customer provided one photo for analysis.The complaint of guidewire damage was able to be confirmed by the photo as it revealed that the guidewire had an unraveled spring coil after use, however, a complete visual inspection could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the complaint of guidewire unraveling was able to be confirmed by the customer photo as it revealed that the guidewire had an unraveled spring coil after use.However, full complaint verification testing to evaluate the cause of the damage could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.